Mississippi, 2005Damaging Winds in Mississippi, July 4, 2005
July 4, 2005 · NWS MEG · 4 events in 4 counties and zones
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $41,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 4, 9:42 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 4, 9:42 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 AM CDT MON JUL 4 2005
.UPDATE...
15Z SFC ANALYSIS INDICATES THE SFC FRONT FROM HELENA THROUGH MEMPHIS
TO JUST SOUTH OF JACKSON TN. THIS FRONT SHOULD NOT MOVE MUCH TODAY.
SOUTH OF THE FRONT AIRMASS BECOMING UNSTABLE WITH SFC CAPES ALREADY
1500-2000 J/KG. HOWEVER THERE IS A GOOD DEAL OF CLOUD COVER ACRS THE
REGION AND THIS MAY INHIBIT DEVELOPMENT THIS AFTN. NOT MUCH UPPER
SUPPORT TODAY AND LAPSE RATES ARE LESS THAN 6 C/KM SO EXPECT ANY
CONVECTION TO BE PULSE IN NATURE AND MOST LIKELY NOT SEVERE. WL
DECREASE POPS ACRS NE MS SINCE MORNING ACTIVITY JUST ABOUT OUT OF
THE AREA OTRW ISOLD-SCT SHOWERS/TSTMS EXPECTED...MORE NUMEROUS
TOWARD SRN SXNS. TWEAKED TEMPS A BIT FOR THIS AFTN.
MADE A SMALL CHANGE FOR TONIGHT...EXPECT THE FRONT TO REMAIN NEARLY
STATIONARY. ETA SHOWING A SHORTWAVE MOVING INTO THE REGION WITH SOME
PRECIP DEVELOPMENT ALONG THE FRONT. WENT AHEAD AND MOVED POPS A
LITTLE FURTHER NORTH INTO THE MEMPHIS AREA. WL CONT TO LOOK AT THIS
FOR THE AFTN PACKAGE.
.PREV DISCUSSION ISSUED AT 415 AM...
LATEST SURFACE ANALYSIS PLACES COLD FRONT FROM NEAR JONESBORO TO
BACK ACROSS SOUTHERN ARKANSAS AND INTO THE ARKLATEX. CONVECTION FROM
LAST EVENING ALMOST COMPLETELY OUT OF THE FORECAST AREA.
TODAY...COLD FRONT WILL SLOWLY MOVE THROUGH A PORTION OF THE MID
SOUTH DURING THE DAY. AHEAD OF THE FRONT...SURFACE BASED CAPES OF
2500 J/KG...LI/S AROUND -6...AND RELATIVELY WEAK WINDS ALOFT WILL
SUPPORT MAINLY PULSE TYPE CONVECTION...THOUGH MID LEVEL LAPSE RATES
WILL BE POOR AROUND 5 C/KM. BOTH NAM/GFS SIMILAR WITH TIMING OF
FRONT. WILL MONITOR TRENDS THIS MORNING AND ISSUE AN UPDATE TO TRIM
POPS IF FRONT MAKES SOME PROGRESS ACROSS THE FORECAST AREA.
TONIGHT...COLD FRONT WILL BECOME NEARLY STATIONARY AS A SECONDARY
AREA OF LOW PRESSURE DEVELOPS ACROSS EASTERN TEXAS AND MOVES EAST.
WILL CARRY CHANCE POPS ACROSS THE SOUTHERN TIER OF COUNTIES IN
FORECAST AREA WITH TAPERING POPS OFF TOWARDS THE TN/MS BORDER.
WEDNESDAY AND THURSDAY...FORECAST BECOMES A BIT TRICKY ACROSS THE
LOWER MISSISSIPPI VALLEY. TROPICAL DEPRESSION NUMBER 3 /CURRENTLY
LOCATED ACROSS THE CENTER OF THE GULF OF MEXICO/ WILL MOVE INLAND
AROUND THE MOUTH OF THE MISSISSIPPI. NAM/GFS BOTH HAVE SLIGHTLY
DIFFERENT SOLUTIONS ON THE TRACK OF THE LOW AS IT MOVES ACROSS
MISSISSIPPI AND ALABAMA. THE NAM TAKES A MORE NORTHERLY TRACK ACROSS
NORTHERN MISSISSIPPI WHILE THE GFS HAS A NORTHEASTERLY TRAJECTORY
ASSOCIATED WITH IT. WILL LEAN TOWARDS THE GFS SOLUTION AND TPC
GUIDANCE FOR THE TRACK OF THE TROPICAL LOW. WILL ONLY CARRY 20 POPS
ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA ON WEDNESDAY AND NOT
CARRY ANY POPS ON THURSDAY. BEYOND THURSDAY...AN UPPER LEVEL RIDGE
WILL MOVE EAST INTO THE MISSISSIPPI VALLEY BRINGING PRECIPITATION
FREE WEATHER TO THE MID SOUTH INTO THE WEEKEND.
NO CHANGES MADE BEYOND THURSDAY.
.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
Hazardous weather outlook, Jul 4, 12:00 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT MON JUL 4 2005
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
100 PM CDT MON JUL 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
THE MID SOUTH...MAINLY ALONG AND WEST OF A LINE FROM PARIS TENNESSEE
TO CLARKSDALE MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL DEVELOP
ALONG A COLD FRONT LATE THIS AFTERNOON AND TONIGHT AS IT MOVES
THROUGH THE AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH
DAMAGING WINDS AND HAIL AS THE MAIN THREATS.
HEAT INDEX READINGS WILL CLIMB TO NEAR DANGEROUS LEVELS OF 105
DEGREES ACROSS A PORTION OF EAST ARKANSAS AND NORTHWEST MISSISSIPPI.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
SJM
Thunderstorm Wind, Chickasaw
- When
- July 4, 12:30 PM CST to 12:35 PM CST
- Where
- Chickasaw County, Okolona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.000, -88.750
A couple of trees were blown down.
Thunderstorm Wind, Monroe
- When
- July 4, 12:40 PM CST to 12:45 PM CST
- Where
- Monroe County, 5 mi NW of Bigbee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.067, -88.583
Several large tree limbs and some metal debris were knocked down.
Thunderstorm Wind, De Soto
- When
- July 4, 8:00 PM CST to 8:05 PM CST
- Where
- De Soto County, 5 mi E of Olive Branch
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.967, -89.733
Several trees were blown down. One tree crashed a bay window on a house.
Thunderstorm Wind, Tate
- When
- July 4, 11:00 PM CST to 11:05 PM CST
- Where
- Tate County, Strayhorn
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.617, -90.150
A porch was destroyed. Several trees were blown down. Some of the trees fell on two homes and one tree fell on a vehicle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, July 4, 2005$4.0 million · 1 in hail · 3 events
- Lightning Strike in Florida, July 4, 2005$4.0 million · 1 event
- Hail and Lightning Strike in Wisconsin, July 4, 2005$500,000 · 0.75 in hail · 2 events
- Flash Flood and Hail in Arkansas, July 4, 2005$133,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Texas, July 4, 2005$76,000 · 1.5 in hail · 12 events
- Damaging Wind in Alabama, July 4, 2005$37,000 · 52 kt wind · 1 event
- Damaging Wind in Tennessee, July 4, 2005$35,000 · 60 kt wind · 1 event
- Damaging Winds in Michigan, July 4, 2005$30,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 4, 20051 in hail · 25 events
- Hail and Damaging Winds in Texas, July 4, 2005$19,000 · 1.75 in hail · 9 events
- Damaging Winds in Missouri, July 4, 2005$20,000 · 55 kt wind · 2 events
- Flash Flood in North Carolina, July 4, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460877, 5460878, 5460880, 5460879.